HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Science / Faculty of Science >
Hokkaido University Preprint Series in Mathematics >

Equations with singular diffusivity

Files in This Item:
pre420.pdf1.55 MBPDFView/Open
Please use this identifier to cite or link to this item:

Title: Equations with singular diffusivity
Authors: Kobayashi, R. Browse this author
Giga, Y. Browse this author
Keywords: singular diffusivity
faceted growth
grain boundary
extended gradient system
Issue Date: 1-Aug-1998
Publisher: Department of Mathematics, Hokkaido University
Journal Title: Hokkaido University Preprint Series in Mathematics
Volume: 420
Start Page: 1
End Page: 45
Abstract: Recently the models of the faceted crystal growth and of the grain boundary were proposed based on the gradient system with nondifferentiable energy. In this article, we study their most basic forms given by the equations ut = (ux/|ux|)x and ut = a/1(a * ux / ux)x where both of the related energy include luxl term of power one which is nondiffer­ entiable at Ux = 0. The first equation is spatially homogeneous while the second one is spatially inhomogeneous when a depends on x. These equations naturally express non-local interactions through their singular diffusivities ( Ux = 0) which make the profiles of the solutions completely flat. Mathematical basis for justifying and analyzing these equations will be explained, and also it will be shown how the solutions of the equations evolve by theoretical and numerical approach.
Type: bulletin (article)
Appears in Collections:理学院・理学研究院 (Graduate School of Science / Faculty of Science) > Hokkaido University Preprint Series in Mathematics

Submitter: 数学紀要登録作業用

Export metadata:

OAI-PMH ( junii2 , jpcoar_1.0 )

MathJax is now OFF:


 - Hokkaido University